Alert archive / Georgia / Tornado Warnings in 1999
Tornado Warning 11, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Apr 15, 1999, 8:52 AM EDT for Randolph County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 1999, 8:52 AM EDT (12:52 UTC)
- Expired
- Apr 15, 1999, 9:30 AM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Randolph County, GA
The radar
The Ft Rucker radar (KEOX), 75 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 7:30 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 151252 RRA TORTLH GAC243-151420- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 852 AM EDT THU APR 15 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN RANDOLPH COUNTY IN SOUTHWESTERN GEORGIA * UNTIL 930 AM EDT * AT 850 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO WITH A SEVERE THUNDERSTORM...6 MILES NORTHWEST OF CUTHBERT OR 1 MILE NORTH OF SPRINGVALE... MOVING NORTHEAST AT 40 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SAFETY IN A NEARBY STURDY BUILDING. ABANDON VEHICLES. AS A LAST RESORT...SEEK REFUGE IN A CULVERT...DITCH...OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. BEWARE THE THREAT OF RISING WATER. MCT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 15, 3:35 AM EDT, 5 hours 17 minutes earlier.
Area forecast discussion, Apr 15, 3:35 AM EDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 335 AM EDT THU APR 15 1999 TODAY: LATEST TORNADO BOX VALID FROM MIDNIGHT TO 6 AM CDT HAS BEEN ISSUED FOR COUNTIES JUST W OF OUR SE AL CWA. APPEARS PREFRONTAL LINE OF SHOWERS AND THUNDERSTORMS WILL ENTER THE FAR WESTERN CWA 12Z-15Z...INTO CENTRAL BIG BEND AND SW GA AROUND 18Z AND ACROSS ERN SECTIONS OF THE CWA BY 00Z. AS NOTED BY SPC...WINDS ARE EXPECTED TO VEER TO SOUTHWESTERLY ACROSS THE ENTIRE CWA BY AFTN WHICH SHOULD LIMIT SFC/LOW LEVEL CONVERGENCE AS THE LINE PROGRESSES FARTHER EAST. WITH THIS IN MIND...EXPECT LINE TO FALL APART BY AFTN HOURS BUT WITH FAVORABLE CAPES AND LIS AND STRONG LOW-MID LEVEL WINDS WILL STILL SEE THE POTENTIAL FOR SOME STORMS ACROSS THE EASTERN CWA IN THE AFTN/EARLY EVE. MAY WANT TO ADD WINDY ALL AREAS TODAY AS WELL WITH BOUNDARY LAYER WINDS FORECAST AROUND 25 KTS AND CURRENT VWPS AT TLH AND EVX SHOWING 40-50 KTS AT 3000 FT. AS WINDS SHIFT TO SW ACROSS THE CWA BY MID TO LATE AFTN SHOULD SEE SIGNIFICANT DRYING FROM 700-500 MBS WHICH SHOULD ALSO DIMINISH TSTM CHCS WITH DEEP LAYER MOSITURE ABSENT. NGM/ETA ALSO FORECASTING 700 MB SUBSIDENCE BY 18Z AT TLH AND DHN. BEST CHCS FOR SHWRS/TSTMS WILL BE ACROSS SE AL WITH DECREASING CHCS FOR THE ERN CWA TODAY AS UPPER S/W LIFTS NE. TONIGHT...W-NW SFC FLOW SHOULD DRY OUT THE LOWER AND MID LEVELS TONIGHT ACROSS CENTRAL AND WRN ZONES BUT COULD SEE AN INCREASING CLOUDS THESE AREAS AGAIN LATER TONIGHT. SE CWA MAY HANG ONTO CLOUDS A BIT LONGER AS FRONT STALLS. UPPER LEVEL JET DYNAMICS ALSO WILL AID IN PROVIDING SOME LIFT AND INCREASING MID-UPR LEVEL MOISTURE. FRI...MID TO UPPER LEVEL CLOUDS WILL STICK AROUND WITH SW FLOW ALOFT AND CONTINUED ENHANCED JET DYNAMICS. FAVORING TRIMMING AVN/NGM GUID POPS AND KEEPING MOST OF THE SHOWER ACTIVITY OUT OVER THE NE GULF. WILL HANDLE MINOR COASTAL FLOOD THREAT FOR ERN APALACHEE BAY WITH CONTINUED STATEMENTS. MRP GUID STILL IN THE +2.0 TO +2.3 DEPARTURE RANGE AND DO NOT EXPECT ANY MAJOR PROBLEMS UNTIL WE SEE NEAR 3 FOOT DEPARTURES. PRELIM... TLH 85/54/71/51 4123 PFN 76/55/69/52 4123 DHN 82/52/68/47 5121 ABY 82/54/71/50 4121 VLD 86/56/73/52 4122 VOLKMER D
In the hours before
Special weather statement, Apr 15, 6:03 AM EDT, 2 hours 49 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161- GMZ750-755-770-775-151300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT (500 AM CDT) THU APR 15 1999 ...STRONG THUNDERSTORMS POSSIBLE ACROSS THE AREA... A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE THIS MORNING FROM THE WEST AHEAD OF AN ADVANCING COLD FRONT. THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS BUT A FEW OF THE THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN...POSSIBLE SMALL HAIL AND GUSTY WINDS TO 40 TO 50 MPH. SCATTERED SHOWERS AND THUNDERSTORMS WILL THEN MOVE ACROSS THE REMAINDER OF THE FLORIDA BIG BEND AND SOUTHWEST AND SOUTH CENTRAL GEORGIA BETWEEN MID-DAY AND THE LATE AFTERNOON HOURS. THE THUNDERSTORMS THIS AFTERNOON SHOULD ALSO REMAIN BELOW SEVERE LIMITS BUT MAY BE ACCOMPANIED BY STRONG AND GUSTY WINDS. A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE COASTAL WATERS WHERE SOUTHWEST WINDS AT 20 TO 25 KNOTS WILL RAISE SEAS TO 7 TO 8 FEET LATER TODAY. MINOR COASTAL FLOODING IS ALSO POSSIBLE ALONG THE EASTERN APALACHEE BAY COAST WITH TIDAL DEPARTURES UP TO 2 FEET ABOVE NORMAL. SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. FOR ADDITIONAL WEATHER INFORMATION...PLEASE TUNE INTO NOAA WEATHER RADIO OR CONTACT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE WEB AT HTTP://WWW.NWS.FSU.EDU VOLKMER
Special weather statement, Apr 15, 7:34 AM EDT, 1 hour 18 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161- GMZ750-755-770-775-151500- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 730 AM EDT (630 AM CDT) THU APR 15 1999 ...TORNADO WATCH FOR SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA UNTIL 12 PM CDT/1 PM EDT... A LINE OF THUNDERSTORMS SOME SEVERE WILL MOVE INTO PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA THIS MORNING. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. RESIDENTS ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA SHOULD BE PREPARED TO MOVE TO SAFETY IF WARNINGS ARE ISSUED FOR YOUR AREA. A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE COASTAL WATERS WHERE SOUTHWEST WINDS AT 20 TO 25 KNOTS WILL RAISE SEAS TO 7 TO 8 FEET LATER TODAY. MINOR COASTAL FLOODING IS ALSO POSSIBLE ALONG THE EASTERN APALACHEE BAY COAST WITH TIDAL DEPARTURES UP TO 2 FEET ABOVE NORMAL. SPOTTER ACTIVATION IS REQUESTED ACROSS THE WATCH AREA. FOR ADDITIONAL WEATHER INFORMATION...PLEASE TUNE INTO NOAA WEATHER RADIO OR CONTACT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE WEB AT HTTP://WWW.NWS.FSU.EDU 15
Nearby
Tornado Warnings in Georgia, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.